Download the Free Unbound MEDLINE PubMed App to your smartphone or tablet.
Available for iPhone, iPad, iPod touch, and Android.
Drug eruption, fixed [keywords]
- Fixed drug eruption caused by piperacillin-tazobactam. [Journal Article]
- J Investig Allergol Clin Immunol 2013; 23(2):132-3.
- Interface dermatitis. [Journal Article]
- Indian J Dermatol Venereol Leprol 2013 May-Jun; 79(3):349-59.
Interface dermatitis includes diseases in which the primary pathology involves the dermo-epidermal junction. The salient histological findings include basal cell vacuolization, apoptotic keratinocytes (colloid or Civatte bodies), and obscuring of the dermo-epidermal junction by inflammatory cells. Secondary changes of the epidermis and papillary dermis along with type, distribution and density of inflammatory cells are used for the differential diagnoses of the various diseases that exhibit interface changes. Lupus erythematosus, dermatomyositis, lichen planus, graft versus host disease, erythema multiforme, fixed drug eruptions, lichen striatus, and pityriasis lichenoides are considered major interface diseases. Several other diseases (inflammatory, infective, and neoplastic) may show interface changes.
- Fluconazole-induced Fixed Drug Eruption. [Journal Article]
- J Clin Aesthet Dermatol 2013 Mar; 6(3):44-5.
Triazole antifungals are commonly used in the treatment of oral, esophageal, and vaginal candidiasis. Fluconazole is frequently prescribed as the therapy modality for vaginal fungal infections. On rare occasions, fluconazole has been shown to cause fixed drug eruptions. Lesions of fixed drug eruptions vary in size and number, but have the same general appearance and symptoms. The authors report a case of fluconazole-induced fixed drug eruption in a 24-year-old woman with recurrent vaginal candidiasis. The lesion was initially diagnosed as a spider bite. Topical and oral provocation tests with fluconazole were performed. Topical provocation with petroleum/fluconazole and dimethyl sulfoxide/fluonazole were both negative. Oral provocation was positive, thus confirming the diagnosis of fluconazole-induced fixed drug eruption.
- Multiple fixed drug eruption caused by cyclophosphamide and its metabolite. [Journal Article]
- Eur J Dermatol 2013 Apr 1; 23(2):275-7.
- First multifocal bullous fixed drug eruption due to etodolac. [LETTER]
- Allergol Immunopathol (Madr) 2013 Feb 27.
- Ocular involvement in generalized fixed drug eruption from nimesulide. [LETTER]
- Clin Experiment Ophthalmol 2013 Feb 28.
Fixed drug eruption (FDE) is a drug-induced reaction that typically recurs at the same cutaneous and/or mucosal site, with singular or multiple lesions. FDE usually presents with round, sharply marginated, erythematous to violaceous macules, evolving into oedematous plaques and healing with residual pigmentation.1,4 Less common presentations include eczematous, hyperpigmented, papular, targetoid, purpuric,1 psoriasiform,2 urticarial,3 nodular4 or bullous5 lesions. The lips, the extremities and genitalia are frequently involved.1 Sulfonamides are the most commonly implicated drugs, followed by tetracyclines, azoles and nonsteroidal anti-inflammatory drugs (NSAIDs).(1) A 59-years-old woman presented with irritation and foreign body sensation in the left eye. On clinical observation, mild injection and edema of conjunctiva was noted, along with an erythematous plaque with moderate scaling on the lower eyelid (Fig.1a). Ophthalmological evaluation revealed a best-corrected visual acuity of 20/20 in both eyes, no corneal abnormalities, intraocular pressure, fundus examination and Schirmer test within normal limits. Six hours after ocular symptoms development, skin rash occurred, with circular erythematous maculae spreading on the trunk, arms and legs (Fig.1b). The patient reported having ocular symptoms about 12 hours after the ingestion of a 100 mg Nimesulide sachet: she had assumed that drug as a self-prescription for a low back pain. Detailed clinical history did not reveal any significant medical disease nor allergies or previous drug reactions.
- Quinoline Yellow dye-induced fixed food-and-drug eruption. [Journal Article]
- Contact Dermatitis 2013 Mar; 68(3):187-8.
- Prognosis of generalized bullous fixed drug eruption: comparison with Stevens-Johnson syndrome and toxic epidermal necrolysis. [Journal Article]
- Br J Dermatol 2013 Apr; 168(4):726-32.
Generalized bullous fixed drug eruption (GBFDE) is a rare cutaneous adverse reaction to drugs, and may resemble Stevens-Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN), but is usually considered less severe.To compare the severity and mortality rate in cases of GBFDE and control cases of SJS or TEN of similar extent of skin detachment.This was a case-control analysis of 58 patients with GBFDE matched by age and extent of skin detachment to 170 control patients with a validated diagnosis of SJS or SJS/TEN overlap. Data for cases and controls were extracted from the EuroSCAR and RegiSCAR databases resulting from two population-based studies of severe cutaneous adverse reactions conducted in Europe. Preselected outcome criteria were death (primary), and fever, duration of hospitalization and transfer to an intensive care or burn unit (secondary).GBFDE affected mainly older patients (median age 78 years, interquartile range 68-84 years); 13 of 58 cases died (22%). The mortality rate was slightly but not significantly lower for patients with GBFDE than controls [28%, multivariate odds ratio 0·6 (95% confidence interval 0·30-1·4)]. Patients with GBFDE and controls did not differ in other preselected criteria for severity.Although our study featured limited statistical power, we were not able to confirm that GBFDE had better prognosis than SJS or SJS/TEN of similar disease extent in older patients. Severe cases of GBFDE deserve the attention and active management given to patients with SJS or TEN.
- Fixed drug eruption due to garenoxacin mesilate hydrate. [Letter]
- Eur J Dermatol 2013 Feb 1; 23(1):111-2.
- Pharmacovigilance of the cutaneous drug reactions in outpatients of dermatology department at a tertiary care hospital. [Journal Article]
- J Clin Diagn Res 2012 Dec; 6(10):1688-91.
To study the various clinical patterns, causality, severity, and preventability of cutaneous drug reactions among the out patients of the Dermatology Department in a tertiary care hospital.One hundred eighty one patients with suspected drug allergy were screened and 59 patients with Cutaneous Drug Reactions (CDRs) were recruited for this observational study which was conducted among the outpatients in the Department of Dermatology from June to December 2011. The history of drug intake, the morphology of the cutaneous reactions and their causality, severity and preventability were analyzed.The mean age of the patients with the cutaneous drug reactions was 30.5 years. Most of them were in the age group of 26-37 years, with 52.5% females and 47.5% males. The most common reactions observed were urticaria (32.2%), fixed drug eruptions (25.4%), acneform eruptions (13.6%), morbilliform eruptions (6.8%), maculopapular rashes (5.1%), and angio-oedema (3.4%) . The most common drugs which caused the reactions were Non Steroidal Anti-Inflammatory Drugs (NSAIDs) (39.1%), Quinolones (22.1%), Amoxicillin (8.5%) and Corticosteroids (8.5%). Most of the reactions were mild to moderate in severity and all of them were preventable.The patterns of the cutaneous adverse drug reactions and the drugs which caused them varied in our study population according to the pattern of the drug intake, the associated illness and the susceptibility of the patients. A sound knowledge of the adverse drugs reactions, a careful history taking and a cautious approach during the prescription of new drugs can prevent most of these adverse drug reactions.